OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Vol. 17, Iss. 5 — May. 1, 2000
  • pp: 809–819

Vectorial nonparaxial propagation equation in the presence of a tensorial refractive-index perturbation

Alessandro Ciattoni, Paolo Di Porto, Bruno Crosignani, and Amnon Yariv  »View Author Affiliations


JOSA B, Vol. 17, Issue 5, pp. 809-819 (2000)
http://dx.doi.org/10.1364/JOSAB.17.000809


View Full Text Article

Enhanced HTML    Acrobat PDF (217 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

The standard scalar paraxial parabolic (Fock–Leontovich) propagation equation is generalized to include all-order nonparaxial corrections in the significant case of a tensorial refractive-index perturbation on a homogeneous isotropic background. In the resultant equation, each higher-order nonparaxial term (associated with diffraction in homogeneous space and scaling as the ratio between beam waist and diffraction length) possesses a counterpart (associated with the refractive-index perturbation) that allows one to preserve the vectorial nature of the problem (·E0). The tensorial character of the refractive-index variation is shown to play a particularly relevant role whenever the tensor elements δnxz and δnyz (z is the propagation direction) are not negligible. For this case, an application to elasto-optically induced optical activity and to nonlinear propagation in the presence of the optical Kerr effect is presented.

© 2000 Optical Society of America

OCIS Codes
(260.0260) Physical optics : Physical optics
(350.5500) Other areas of optics : Propagation

Citation
Alessandro Ciattoni, Paolo Di Porto, Bruno Crosignani, and Amnon Yariv, "Vectorial nonparaxial propagation equation in the presence of a tensorial refractive-index perturbation," J. Opt. Soc. Am. B 17, 809-819 (2000)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-17-5-809

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited